MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the telemetry transmitter started making noise and then became extremely hot.It also gave a signal loss error message.The device will be exchanged to resolve the issue.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical devices: the following devices were used in conjunction with the transmitter in this report.Central nurse's stations (cns), model #: ni, sn #: ni, approximate age of the device: ni (no serial number was provided, so the age of the device is unknown.), device manufacturer date: ni, unique identifier (udi) #: ni.Org, model #: ni, sn #: ni, approximate age of the device: ni (no serial number was provided, so the age of the device is unknown.), device manufacturer date: ni, unique identifier (udi) #: ni.
 
Event or Problem Description
The biomedical engineer reported that the telemetry transmitter started making noise and then became extremely hot and indicated signal loss on the screen.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019 customer stated that transmitter device (zm-521pa s/n (b)(6)) started making noise and then became extremely hot and indicated sign loss on the screen.Device was sent to nka for evaluation and repair.Nka repair center evaluated the device.The reported problem could not be duplicated.Battery contacts were found to be dirty and/or rusted.Please see attached pictures.Repair center also noted residue found on the rear case and center case assembly.Front case was found to have small cosmetic scratches.All cases were replaced.Service requested: evaluation and repair.Service performed: nka repair center evaluated the device.The reported problem could not be duplicated.Battery contacts were found to be dirty and/or rusted.Repair center also noted residue found on the rear case and center case assembly.Front case was found to have small cosmetic scratches.All cases were replaced.Investigation results: it is unknown how the batteries were installed when customer reported the device making noise, heating up and indicating sign loss.Due to no issues with performance were observed, the cause of the reported issue could not be determined.The cases were replaced as a result of residue and scratches.For investigation regarding overheating transmitter, please see investigation under ticket 66324 for more information.Additional information: b4.Date of this report.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? h6.Event problem and evaluation codes.H10.Additional manufacturer narrative.The following fields are not applicable (na) to the mdr report: additional device information: d11 & c2 concomitant medical devices: the following devices were used in conjunction with the transmitter in this report.Central nurse's stations (cns): model #: ni.Sn #: ni.Approximate age of the device: ni (no serial number was provided, so the age of the device is unknown.) device manufacturer date: ni.Unique identifier (udi) #: ni.Org: model #: ni.Sn #: ni.Approximate age of the device: ni (no serial number was provided, so the age of the device is unknown.) device manufacturer date: ni.Unique identifier (udi) #: ni.
 
Event or Problem Description

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key9210988
Report Number8030229-2019-00582
Device Sequence Number3146612
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
Report Date (Section F) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/05/2020
Device Age25 MO
Event Location Hospital
Date Report to Manufacturer02/06/2020
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA02/06/2020